MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 0 S/A CT; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 0 S/A CT; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP352H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a c-section on (b)(6) 2021 and suture was used.During use on the patient it was noted that the needle broke.There were no patient consequences reported.The missing part could not be found or discovered.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Photo analysis: upon visual inspection of image received for evaluation.An open paper lid and a broken needle at the tip product code vcp352h were observed.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what caused the reported complaint since the sample was not returned for analysis.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.A manufacturing record evaluation was performed for the finished device lot, and no non-conformance were identified.Additional information was requested, and the following was obtained: what was the size of the needle used? 0-1 vicryl.Were x-rays performed to localize the needle? yes.Any additional tissue dissection damage due to searching for needle? no.Was more than half the needle retained in the patient? no.Where is the needle retained; in what structure? uterus and potential space.Was the procedure completed successfully? yes.Was there any adverse patient outcome? no.Procedure name and date? caesarean section with different dates.Event date? (b)(6) 2021.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent this is a combination product, and the event has been reviewed for both the suture and the triclosan.Trade name - irgacare, active ingredient(s)- triclosan, dosage form - suture/solid/parenteral, strength -= 275 g /m.
 
Additional Manufacturer Narrative
Product complaint number: (b)(4).Date sent to the fda: 08/08/2022.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Two needles of product code: vcp352h were returned for analysis.A fracture was observed at the tips of sample a and sample b.Sample a was received in two pieces, only one of the mating fracture surfaces was examined for this evaluation.One side of sample b was received, the mating fracture surface was not provided for this evaluation.A scanning electron microscope (sem) was used to examine the fracture surfaces and surrounding area of the needles.The fracture surfaces were examined in multiple locations to determine the fracture mode.The fracture surface contained microvoid coalescence (mvc), a form of ductile failure.A cup-and-cone shaped fracture and macroscopic plastic deformation were noted.The fracture surface contained microvoid coalescence (mvc), a form of ductile failure.Mechanical damage in the form of indents and scratches were observed coincidental to the fracture.The evaluation of (b)(4) revealed the fractures were composed of microvoid coalescence, which is evidence of a ductile overload failure.Mechanical damage and a cup-and-cone-shaped fracture provided additional evidence that the failures were induced by mechanical deformation leading to ductile overload.These were ductile fractures.The manufacturing records were reviewed and the manufacturing criteria were met prior to the release of this batch.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
VCL+ VIO 27IN 0 S/A CT
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-GMBH
robert- koch strass1
norderstedt
GM  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key14602522
Report Number2210968-2022-04311
Device Sequence Number17684325
Product Code GAM
UDI-Device Identifier10705031052635
UDI-Public10705031052635
Combination Product (Y/N)Y
Initial Reporter CountryJO
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberVCP352H
Device Catalogue NumberVCP352H
Device Lot NumberRBBCKKW0
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2022
Supplement Date Received by Manufacturer07/18/2022
Initial Report FDA Received Date06/06/2022
Supplement Report FDA Received Date08/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown